# SDR 2015FA0000242

- Difficulty date: May 1, 2015
- Submitted: May 29, 2015
- Operation: General aviation
- Aircraft: N6741E
- Make and model: Cessna 175A
- Aircraft serial: 56241
- Engine: Cont GO300C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Damaged
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RECEIVED AND INSTALLED CYLINDER KIT, PN 658319A2, SN AC11LB184 USING ALL SUPPLIED PARTS AND ORIGINAL HARDWARE IN CYLINDER NR 1 LOCATION.  AFTER RECEIVING THE CYLINDER, INSPECTED ALL OF THE PARTS THEN VERIFIED THE RING END GAP AND SIDE CLEARANCES.  A TEAM OF 3 DUAL QUALIFIED COMMERCIAL PILOT MECHANICS PERFORMED THE INSTALLATION IN A HANGER OTHER THAN OUR BASE OF OPERATIONS.  THE 3 MECHANICS HAD THE PROPER TOOLS, INCLUDING IN CALIBRATION TORQUE WRENCHES, CYLINDER BASE WRENCHES, COPY OF THE O/H MANUAL SECTION, AND THE APPLICABLE SB SB96-7C.  OUR SHOP PRACTICE IS FOR A DOUBLE VERIFICATION OF ANY BOLT THAT IS PART OF A CYLINDER INSTALLATION OF FUEL LINE.  AFTER THE CYLINDER WAS INSTALLED.  THE ENGINE WAS GROUND RUN AND LEAK CHECKED IAW TO MAINTENANCE OPS MANUAL.  THE STAFF MEMBERS FOUND THE VALVE COVER WAS LEAKING WITH THE NEW CORK SEAL SO THEY INSTALLED THE ORIGINAL REAL SEAL WHICH STOPPED THE LEAK.  AFTER THE SECOND GROUND RUN, THEY PERFORMED A RTS FLIGHT WITH NO ISSUES.  THE ENGINE OPERATED FOR OVER 1.5 HRS WITH NO DISCREPANCIES BEFORE PILOTS REPORTS HEARING A LOUD "BANG" AND LOSS IN ENGINE PERFORMANCE WHILE IN FLIGHT TO BASE OF OPERATIONS.  THE ENGINE SHUT ITSELF DOWN BEFORE ACFT LANDED.  THE SUBSEQUENT DAMAGE WAS THE CASE BROKEN TO THE MOUNT, A MISSING PISTON, DAMAGED CYLINDER AND TOP PORTION OF THE CONNECTING ROD MISSING.  NO CAUSE HAS BEEN DETERMINED AT THIS POINT DUE TO THE SEVERITY OF DAMAGE TO THE ENGINE.  NO RECOMMENDATIONS CAN BE MADE AT THIS TIME DUE TO THE FACT THAT THE CAUSE WAS NOT ABLE TO BE DETERMINED.  THE ACFT LANDED WITHOUT ANY DAMAGE.
